Aa
Aa
A
A
A
Close
10996785 tn?1432812977

Rough day

I'm having a lot of cramping and stomach pains. I know this is expected and I can deal with it. My overall pain is tolerable but I have something going on in my head. I feel a disconnect with hazy dizziness with some vertigo. I'm shaky with weakness. There is anxiety for sure but what's causing what? The weakness is also expected from the surgery but this feels different tonight. Could constipation be causing any of this? My BP is a little elevated but temp is normal. What's going on? I wonder about the Norco. I think I'm done with them unless someone can convince me that they are not the problem. Wish I could go to bed for a week and wake up done with all this. Really tired of all this
14 Responses
Sort by: Helpful Oldest Newest
8548587 tn?1426132056
I do know that constipation can cause dizziness and vertigo. I also know that it is worse in men than women but don't know why. Not being able to go to the bathroom can cause you to feel so dizzy that it feels like you are going to pass out. Also can raise your BP.

However, with that being said I also know that norco (my DOC for years) can also cause these symptoms as well as severe constipation. So you are really in a tough spot.

Can you tolerate the pain without the pain meds? If you can my advice would be to not take them anymore. But if you are in serious pain then you need to take them in order to heal properly.

Oh boy you are in a tough tough spot.

My other half got so constipated once after surgery that he got all shaky and dizzy and almost passed out. Did they give you anything to take to help you go? Is there a doctor on call that you could call and try and get this under control? That would be my best advice if there is.

Sorry, I'm not much help. Patty
Helpful - 0
6063300 tn?1430430571
I would defiantly call the dr. and ask what they think. If it is the norco causing this maybe than can give you some thing else to help with the pain. You went threw a major surgery and if I remember you were out walking yesterday??
Could be you pushed yourself to much yesterday before you were ready....That being said I would call the dr asap and ask if what you are feeling is normal..
Helpful - 0
1235186 tn?1549257619
COMMUNITY LEADER
Ike so sorry you aren't feeling so great.
Are you staying hydrated?
Are you eating?
Elevated bp can be from the pain.
Eat lots of fruit.
Sending prayers.
When do you see the doctor post opiates?
Helpful - 0
495284 tn?1333894042
COMMUNITY LEADER
I would call the doctor or even a nurse in the ER and tell them what is going on.  If you are constipated and can do this rock in a chair.  This is old school advice here mind you but 32 yrs ago my last baby was C-section.  With all the meds i had i couldnt go to the bathroom so the old RN brought in a rocking chair and told me to rock, so i did and i went!!  I have no idea if the rocking really does anything or it was all in my head!!!  Feel better Ike~
Helpful - 0
Avatar universal
I agree with Sarah Ike. You just had surgery it's best to get checked ASAP. Could be a blood clot or anything. Probably not but you don't want to mess around. You're in my prayers as always. xox.
Helpful - 0
1235186 tn?1549257619
COMMUNITY LEADER
Ugh. Auto correct.
Was supposed to say, when do you see the doctor post op?
Helpful - 0
Avatar universal
If I'm not mistaken you just had major surgery. Call a dr or emergency room now. Who knows what or why. With just having that type of surgery call or go into emergency like now!!!!
Helpful - 0
Avatar universal
It sounds like you may have low blood sugar. Are you eating well? Your body is healing so it requires extra calories.  The constipated is from all the opiates you were given in the hospital during and after the surgery , the narco and not eating much since. Also you had a full day or more of being npo. Most likely though, its more gas than anything else. To get to the kidney from the abdominal approach, the intestine is pushed out of the way to reach it. This manipulation causes a temporary paralysis of the bowel which can be very painful. It resumes it natural motion in 4 to 5 days and after the gas passes the pain resolves.

I would do what Sarah said, adding a warm heating pad where you feel the pain. Drink lots of water, and eat small frequent meals to keep you blood sugar up. Continue the narco as prescribed, and add a stool softener like colace (OTC). Eat prunes and bran and fruits when you can. Tell the doctor everything. Hope you feel better soon.
Helpful - 0
10996785 tn?1432812977
Yeah yesterday was a long strange trip. Thanks everyone, just got of the phone and they say pretty much what you all did. The walks are mandatory these days with pneumonia and clots but there is a limit. The moving shakes things up and gets everything moving. I did get a little relief earlier this morning. The pain can bring down an elephant though, powerful stuff. The one thing that got to me though was the half hallucinations. I guess I'm just not cut out to be a drug addict anymore? I wish it were that easy, huh? Well thanks for coming to my rescue again. Hope today goes a little better...ike
Helpful - 0
Avatar universal
Hey ike, Sorry I wasn't around yesterday. Talk about a long strange trip. I'm right there with you. Was in the ER vet's all day. But it sounds like it isn't anything serious right? Thank God. But those opiates are so known for constipating you. I hated that. But it looks like you got some great advice from everyone. My aunt used to tell me to bend over and touch my toes, funny how the old timers had these things to tell us. Hope you are feeling better my friend. Are things getting better? I know I hated taking the Vicodin for my root canal. I think it was guilt more than anything. But it messed with my mind. Glad that's over with. Let's hope today is a better day. Keep posting and let us know. Feel better and rest up!
Kat
Helpful - 0
Avatar universal
I would just like to say, as someone who battles their stomach all the time, when my stomach is inflamed and gassy.. when it's just kicking up into high gear.. I now know when I feel a anxiety feeling.. like butterflies. . A nervousness in my stomach.. to start taking meds .. anti-inflammatory and gas x.. it's my signal it's starting.. with your stomach surgery, u may be mistaking the inflammation amd gas as anxiety. . Add ur real anxiety over having to be on pain meds..  add your pain, u got even more anxiety... I know it's sounds weird for inflammation in the gut and it to feel simalar to anxiety, but for me it does..  and as far as ur other symptoms, u just had major surgery.. ur body is going to have to re adjust.. kinda like having a c-section.. going to take a full 6 weeks for u to feel better.. hang in there :)
Helpful - 0
Avatar universal
Look up paralytic illeus.
Helpful - 0
Avatar universal
Oh Ike I'm so sorry you're hurting :(( you've always been here for everyone else,it's our turn to be here for you. I really hope the pain starts to let up soon. Have your little walks but becareful and take it easy too!! xox
Helpful - 0
Avatar universal
Oh I was going to ask you,did they fill you full of gas? When I had my tumour removed they filled my tummy full of gas so they could see in there better. But for a good 3-4 days after my shoulders chest and tummy hurt so bad until it's all expelled. Little walks helped.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.